I haven't been on LJ in ages but I've been dealing with this situation, and surprise surprise, I ventured back into LJ to post to this community. No other social media site has something like this. :)
There's a lot of medication changes in this, so please bear with me.
I'm including the part of my diagnosis change and medicine change in case it impacts your help in any way...
The last weekend of September (27th) my diagnosis was changed to Bipolar I and I immediately began the process of weaning off of Zoloft. At this point I was on 450mg of Wellbutrin XL (300mg in the morning, 150mg in the evening) and 50mg of Zoloft. This was reduced to 25mg. During this entire time the Wellbutrin XL has not been changed in any way.
Week 1 (Week of September 28th): Zoloft dosage reduced to 25mg, began Lamictal at 25mg. During this week, a blister on my foot developed into a skin infection. I went to a 24 hour clinic on Wednesday (new insurance, no PCP yet) and they prescribed 875mg of Amoxicillin/Augmentin 2x a day. They also prescribed an ointment to apply 2x a day to the infection. I began taking this Wednesday night. By Friday evening, I was having bad diarrhea. I called Sunday evening....
Week 2 (Week of October 6th): Lamictal upped to 50mg, Zoloft gone. I called the clinic back on Sunday evening and told them about the diarrhea. They said it was a normal side effect and to just hold out until the antibiotics course was done. I called because I have been on antibiotics before - I basically had chronic tonsillitis for 2 years in middle school/high school, and I've even been on IV antibiotics - and have never had this reaction before. Sunday night after I called, I began to notice vulva itchiness. Monday evening I called because the itchiness was getting unbearable and went back to the clinic. They diagnosed it as a yeast infection and antibiotic-associated diarrhea. They did not do a pelvic exam. They gave me a prescription for Diflucan and told me to start taking probiotics for the diarrhea. I took the Diflucan when I got home that night and began taking probiotics with my antibiotics. The diarrhea subsided - my stools were still overly soft, but no longer watery. The skin infection was basically gone now. My last dosage of the Augmentin was Friday- I had skipped 1 dose by accident but the infection was basically gone anyway (I know, you should complete your full course of antibiotics, blah blah blah). The diarrhea was also gone and there was still some residual itchiness in my vulva but it was sooo much better than before. I also noticed over that weekend that when I wiped after defecating that it was slightly pink, but I figured it was from my entire lower region being extremely irritated. I decided if it not gone by Monday morning, that I would go back to the clinic. It was gone by Monday morning.
Week 3 (October 13): Lamictal upped to 75mg. Still some itchiness in my vulva here and there. Read online that sometimes it takes a bit for a yeast infection to completely clear up so I just sat tight.
Week 4 (October 20): Lamictal held at 75mg. Still itchy.
This week: Lamictal still at 75mg (will be upped to 100mg in my next prescription). Still itchy. During the yeast infection, the itchiness would come in waves multiple times a day and no amount of rubbing seemed to stop it. Now it's maybe once a day or every other day and it's gone after a few minutes of rubbing.
I have been wearing cotton underwear this entire time, no overly tight clothes etc.
Why am I still itchy? The only theory I have is that it's because there was a lot of medicine changes so maybe it disrupted the full effectiveness of Diflucan in some way? Or is it something else?
Oh, and I'm not sexually active and never have been so there's no way it's an STI. This is my first yeast infection.
Any help appreciated.